Alert archive / Nebraska / Wind Chill Advisories in 2012
Wind Chill Advisory 1, NWS Omaha, NE
NWS Omaha, NE issued this wind chill advisory at Feb 10, 2012, 3:24 PM CST for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Feb 11, 2012, 1:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2012, 3:24 PM CST (21:24 UTC)
- In effect from
- Feb 11, 2012, 1:00 AM CST
- Expired
- Feb 11, 2012, 8:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
514 WWUS43 KOAX 102124 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 324 PM CST FRI FEB 10 2012 ...COLD SURFACE HIGH PRESSURE BUILDS OVER THE CENTRAL PLAINS TONIGHT... IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-110530- /O.NEW.KOAX.WC.Y.0001.120211T0700Z-120211T1400Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA... VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 324 PM CST FRI FEB 10 2012 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 8 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CST SATURDAY. * WIND CHILL VALUES...GENERALLY 20 TO 25 BELOW ZERO PRECAUTIONARY/PREPAREDNESS ACTIONS... FROST BITE AND HYPOTHERMIA IS LIKELY IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
2 follow-up statements
131 WWUS43 KOAX 110856 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 256 AM CST SAT FEB 11 2012 ...BITTERLY COLD WIND CHILL READINGS THIS MORNING... IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-111400- /O.CON.KOAX.WC.Y.0001.000000T0000Z-120211T1400Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA... VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 256 AM CST SAT FEB 11 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * WIND CHILL VALUES...GENERALLY 12 TO 22 BELOW ZERO THROUGH MID MORNING. * IMPACTS...FROST BITE AND HYPOTHERMIA ARE LIKELY IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES TO PROTECT EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. && $$ DEWALD
830 WWUS43 KOAX 111345 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 745 AM CST SAT FEB 11 2012 ...BITTER COLD WIND CHILLS START OFF THE MORNING... IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-111445- /O.EXP.KOAX.WC.Y.0001.000000T0000Z-120211T1400Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA... VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 745 AM CST SAT FEB 11 2012 ...WIND CHILL ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING... ALTHOUGH TEMPERATURES WILL REMAIN VERY COLD THIS MORNING...THEY WILL RISE SLOWLY AND WITH WINDS BECOMING LIGHT AS HIGH PRESSURE SETTLES OVER THE AREA...WIND CHILL READINGS WILL ALSO CLIMB THROUGH THE REMAINDER OF THE MORNING. $$ FOBERT
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 12:24 PM CST, 3 hours earlier.
Area forecast discussion, Feb 10, 12:24 PM CST, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1224 PM CST FRI FEB 10 2012 .AVIATION... 18Z TAFS FOR KOFK...KOMA AND KLNK. NORTH WINDS AT 15 TO 25KTS WITH GUSTS 25 TO 30KT WILL CONTINUE DURING THE DAYTIME HOURS...THEN DIMINISH TO 5 TO 10KTS THIS EVENING. SKIES WILL REMAIN VFR. && .PREV DISCUSSION... /ISSUED 549 AM CST FRI FEB 10 2012/ AVIATION... 12Z TAFS FOR KOFK...KOMA AND KLNK. VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD AS HIGH PRESSURE BUILDS INTO THE AREA. GUSTY NORTH WINDS DIMINISHING DURING THE AFTERNOON. PREV DISCUSSION... /ISSUED 335 AM CST FRI FEB 10 2012/ DISCUSSION... ARCTIC FRONT CURRENTLY MOVING THROUGH THE REGION WILL BRINGING VERY COLD TEMPERATURES TO THE AREA OVER THE NEXT COUPLE OF DAYS...BUT NO PRECIPITATION. TEMPERATURES TODAY WILL BE SOMEWHAT TRICKY...GIVEN CONTINUED COLD AIR ADVECTION...YET ROOM FOR VERY SMALL RECOVERY THIS AFTERNOON WITH INCREASING SUNSHINE. 1046MB SURFACE HIGH PRESSURE MOVES ACROSS THE CENTRAL PLAINS OVERNIGHT...WHICH WILL LIKELY RESULT IN READINGS BELOW ZERO FOR MOST AREAS...AND WIND CHILL VALUES FROM 12 TO 20 BELOW. NOT COLD ENOUGH FOR A WIND CHILL ADVISORY...BUT WILL STILL HIGHLIGHT IN THE HAZARDOUS WEATHER OUTLOOK. SATURDAY LOOKS CHILLY WITH COLD ARCTIC HIGH PRESSURE OVER THE REGION...WITH ANOTHER SUBZERO NIGHT SATURDAY NIGHT FOR MOST AREAS...ALTHOUGH SOUTHWESTERLY RETURN FLOW DEVELOPS ACROSS THE WESTERN FORECAST AREA...WHICH COULD RESULT IN NON DIURNAL TEMPS. THE NEXT WAVE OF INTEREST BEGINS TO APPROACH THE REGION THROUGH THE DAY ON SUNDAY. THE GFS/ECMWF KEEP PRECIP OUT OF THE AREA UNTIL SUNDAY NIGHT...HOWEVER THE SREF/NAM INDICATE PRECIP COULD MOVE IN YET SUNDAY AFTERNOON. WILL TREND WITH PREVIOUS FORECAST...AND HOLD PRECIP OFF UNTIL AFTER 6PM...BUT WILL HAVE TO WATCH LATER MODEL TRENDS TO SEE IF THIS NEEDS TO BE ADJUSTED. INCREASED POPS INTO THE 60 PERCENT RANGE LATE SUNDAY NIGHT AS IT'S BECOMING MORE LIKELY THAT WE'LL SEE SOME LIGHT SNOW MOVE THROUGH THE REGION. THIS DOESN'T LOOK LIKE A HUGE EVENT...BUT AN INCH OR TWO SEEMS POSSIBLE THROUGH THE DAY MONDAY...LESSER AMOUNTS TO THE WEST...HIGHER AMOUNTS TO THE EAST. ANOTHER WEATHER DISTURBANCE APPEARS TO MOVE THROUGH THE CENTRAL PLAINS MID WEEK...WEDNESDAY THROUGH THURSDAY. THIS COULD BRING ANOTHER CHANCE OF RAIN OR SNOW...ALTHOUGH CONFIDENCE IS LOW WITH THE GFS REMAINING WET AND THE ECMWF REMAINING DRY. DEWALD AVIATION...06Z TAFS FOR KOMA...KLNK...KOFK. A COLD FRONT CONTINUES TO BLAST SOUTHWARD THROUGH THE REGION... WITH SOME MVFR CEILINGS AND BRISK WINDS BEHIND THE FRONT. WINDS ALREADY SHIFTED TO THE NORTHWEST AT KOFK AND SHOULD TREND TOWARD THE NORTH EARLY THIS MORNING. EXPECT AT LEAST TEMPORARY GUSTS TO AROUND 30 KNOTS AT ALL THREE SITES. PATCHY FOG DEVELOPED OVER PARTS OF SOUTHEAST NEBRASKA WITH LIGHT WINDS EARLIER...BUT SHOULD DECREASE AS WINDS SHIFT TO THE NORTHWEST AND THEN NORTH. SOME FLURRIES WITH CEILINGS BETWEEN 1500 AND 2500 FEET AGL WILL BE POSSIBLE...MAINLY PRIOR TO 15Z. OTHERWISE...EXPECT DECREASING CLOUDINESS DURING THE DAY. WINDS WILL DECREASE TOWARD SUNSET LATE FRIDAY. MILLER && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY
Hazardous weather outlook, Feb 10, 12:20 PM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1220 PM CST FRI FEB 10 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-110830- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1220 PM CST FRI FEB 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT NORTH WINDS AT 20 TO 30 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON WILL CAUSE SOME PATCHY BLOWING SNOW AND REDUCED VISIBILITIES. BITTERLY COLD WIND CHILL VALUES OF 10 TO 20 BELOW ZERO CAN BE EXPECTED TONIGHT...ESPECIALLY ALONG AND NORTH OF A LINE FROM BEATRICE TO RED OAK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BITTERLY COLD WIND CHILL VALUES OF 10 TO 20 BELOW ZERO CAN BE EXPECTED SATURDAY AND SUNDAY MORNING FOR MUCH OF THE OUTLOOK AREA. ANOTHER WEATHER DISTURBANCE WILL MOVE THROUGH THE REGION SUNDAY NIGHT AND MONDAY. THIS COULD BRING MORE SNOW TO THE AREA...WITH GENERALLY LIGHT ACCUMULATIONS POSSIBLE. ANOTHER SYSTEM COULD SPREAD A MIX OF RAIN AND SNOW TO ACROSS THE AREA WEDNESDAY THROUGH THURSDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.. ZAPOTOCNY
Nearby
Wind Chill Advisories in Nebraska, 2012Wind Chill Advisories in Iowa, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.